MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2040-120
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right tibial artery.A 4x120mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance, and the balloon was used successfully.Then, the pta catheter was removed without resistance, and the procedure was complete.However, after removal, it was noted that an unspecified guide wire had created a hole in the shaft near the balloon, and the tip of the device was collapsed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported kink to the tip and tear/puncture to the balloon area were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.It is likely that the proximal end of the guide wire inadvertently punctured through the guide wire lumen during backloading causing the noted damage to the distal balloon marker.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10762993
Report Number2024168-2020-09057
Device Sequence Number3694691
Product Code DQY
UDI-Device Identifier08717648156168
UDI-Public08717648156168
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberA2040-120
Device Catalogue NumberA2040-120
Device Lot Number9081541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight63